I had a heart, double lung transplant about 1 1/2 months ago and am getting discouraged because I feel pretty bad almost every day. How long did it take before you started feeling good after transplant? How long before you felt good enough to go out and shop or eat? Mostly, what makes me feel bad is my stomach hurts or I feel nauseous. I also am quite trembly and that is worse in the morning. I don't have a lot of energy yet, either, but my muscles have wasted away from being in the hospital for a month. I am having a hard time eating, but desparately need to gain about 20 pounds. Any words of advice would be appreciated.

You need to be a member of TransplantFriends.com to add comments!

Join TransplantFriends.com

Email me when people reply –

Replies

  • Grats' on the Tx! Be patient, Your body just went through a major surgery and it's takes time to heal. I'm sure your Dr's told you, eat lots of protein, your body needs it to heal.  The shaking quite commonly occurs because of the Meds. In my case once the body got used to them the shaking subsided quite a bit. Your body is sapping all your energy trying to build itself back up. I was in a coma for over a month before my first TX and i would judge my progress on how many steps i could take before i had to crawl the rest of the way to bathroom. Hope i helped.

  • The best advice I can offer is patience. 8 weeks isn't a whole lot of time for your body to recover from what I believe to be the most massive surgery preformed- a double lung/heart transplant. Heck, I strained a rib coughing once and because I was on prednisone it took 12 weeks to recover. It happened in December and I wasn't recovered until March. Not to mention cellcept can be pretty hard-hitting too. I haven't been transplanted yet but I'm on cellcept as an experimental CF therapy. Hang in there, it'll get better!
    • Hi April

      Welcome! I never heard that Cellcept is a new CF therapy. WOW!  

  • Hi,I wanted to ask how you are doing ? I also had a heart and double lung transplant. I had alot of problems at first, but I can say it may be slow but it does get alot better. I had mine 13 years ago in May.

  • Hey one day at a time ! I remeber How weak I was when I came home 14 years ago ! Could not walk up one step in our home! Keep fighting ! You have to want to get stronger !

     

  • Hi Debbie - Thanks! I drink Boost Plus, but haven't seen the kind with Revigor. I'll look for that. I'm on Prevacid and just added Pepcid, but my stomach still feels really acidic. I'll be seeing a G.I. doctor soon. Maybe they'll switch me to something different.

    Susan - Thanks for the information. I'll ask my doctor about the B vitamins.
  • Sounds like you are dealing with side effects.

    I too have been experiencing lots of shaking/tremors, leg muscle pain, joint pain in my legs and just plain tired. On monday I was so tired I fell asleep waiting for my doctor. No joke, sound asleep.

    30 minutes later at Walgreens and I passed by those 5 hour energy shots. I had never tried one, so I drank it and within an hour I felt so much better. My pain was almost gone. I wasn't running around like on speed, just more energised. I actually felt good enough to take my dog for a REAL walk.

    I glanced at the ingredients again and the main ones were Niacin, B6 and B12. I got on Google and found that these ingredients are used (more natural) in some cases for nerve pain, pain in general and energy loss. NOTE: All of these are signs of prograf or similar anti-rejection drugs.

    Go on the internet and type in Niacin for pain. And look up the drugs you are taking and review possible side effects.

    I wish you the best of health.

  • Boost with revigor for building muscle is very good after surgery. Ask your dr. for something for the nausea and get something for your stomache. They initially put me on nexium and it did nothing for me. Then tried xantac and it worked very well. I still occasionally take a non drowsy dramamine for dizziness and nausea and it really helps me anyway. Hope you feel better soon.

  • I know how you feel. The pain is overwhelming at times. I began to feel like I would never be pain free again. If you take it one day at a time, it gets better. Hang in there!
  • Wow! You're already out of the hospital?! That is quick. You must be doing well other than the side effects you're experiencing. Hang in - it will get better soon. Once I started pulmonary rehab, things started progressing faster.
This reply was deleted.

Facebook & instagram

TransplantBuddies & Friends Facebook Group

TransplantBuddies & Friends

Transplant Stories

Members Stories

Twitter

COTA

Lung Transplant Foundation

Cystic Fibrosis.com

        Organ Donation Surprising Facts

Latest Activity

Kidneyboy’s discussion was featured
Saturday
Kidneyboy’s discussion was featured via Latest Activity on TransplantFriends.com
Saturday
Kidneyboy posted a discussion
Friday
Kidneyboy posted a discussion via Latest Activity on TransplantFriends.com
Friday
More…

Planetary Biosciences for Cystic Fibrosis

Please Donate for CF Patients